Posted by & filed under Pharmaceutical/Medical Devices.

Levaquin is an antibiotic in the class of fluoroquinalone (FQ) antibiotics.  Other drugs in this class of antibiotics include Cipro and Avelox.  People who use the FQ class of antibiotics may be twice as likely to develop peripheral neuropathy, which is a severe and sometimes permanent type of nerve damage.  Researchers reached these conclusions and published their study in the journal Neurology.  This is not the first time that FQ antibiotics have been associated with nerve damage.  All drugs in the FQ class have carried warnings bout the risk of nerve damage.  Last year, the Food & Drug Administration required increased Safety Warning to emphasize that symptoms can appear within just a few days and may be permanent.

Peripheral neuropathy involves nerves of the arms, hands, legs and feet.  Peripheral neuropathy involves numbness, tingling, pain, and sometimes muscle weakness or wasting in the extremities.  The pain associated with peripheral neuropathy is often described as a burning sensation or constant pins or needles feeling.

If you or a loved one have suffered peripheral neuropathy after taking one of the FQ class of antibiotics, call Mike at 913-789-7477 to request a free consultation.